Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2001, 7:48 PM EST for White County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2001, 7:48 PM EST (00:48 UTC)
- Expired
- Jul 22, 2001, 8:20 PM EST
- In force
- 32 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County White County, IN
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3733 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 230048 SVRFWA INC181-230120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 748 PM EST SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WHITE COUNTY IN INDIANA * UNTIL 820 PM EST * AT 748 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WOLCOTT...MOVING SOUTH AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... WOLCOTT SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. L^AT...LON 4091 8704 4087 8727 4040 8718 4046 8686
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:05 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 3:05 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EST SUN JUL 22 2001 MODELS SIMILAR IN OVERALL SCENARIO. WL LET CRNT ANALYSIS AND RUC GIVE SOME TIMING IN OVERNIGHT PERIOD TO TRY TO GIVE SOME TEMPORAL RESOLUTION IN A FORECAST OF MULTI PDS OF CHC POPS. CRNT CONVCT ACRS ERN WI INTERCEPTING WRN SHORE LK BRZ ATTM. SB CONVECTION SHOULD WEAKEN SOME CROSSING LK MI THEN MAY RE-INTENSIFY SOMEWHAT IN NWRN FA IN ENHANCED AREA LLVL CONVERGENT ALONG LK BNDRY. SBCAPES WL NOT BE AS IMPRESSIVE IN OUR FA AS ACRS SRN WI AND NERN IL WITH SOME CLOUD DEBRIS/TIMING NOT COINCIDENT TO MAX HEATING. ATTM CURRNT RANGE OF EXPECTATIONS ARE FOR PRIMARILY FOR SCT/ISOLD TSRA WITH HVY PCPN RATES WITH WARM PROFILES. SEVERE SHOULD BE PRECLUDED WITH ONLY THE STRONGEST VERY ISOLD STORMS CAPABLE OF APPRCHING SVR CRITERIA. WL WORD PRIMARILY SCT AND BEFORE MIDNIGHT IN WRN ZNS TO MORE VAGUE 3O CHC POPS FAR ERN ZNS. APPEARS TO BE BETTER SVR POTNL ON MON WITH SIG SHORTWAVE ENERGY APPRCHNG LT AFTN. CAPES 2000-3000 J/KG MORE WITH FAVORABLE WIND PROFILE EXPECT BETTER ORGANIZED CONVECTION LATE AFTN INTO WRN FA AND CONTINUING TO ERN COS OVERNIGHT. FNT APPROACHING TUE AFTN/TUE NIGHT MORE VAGUE WRT TIMING CONFIDENCE AT F60 WL GO WITH LOW CHC TSRA POPS BOTH PDS FOR NOW. MIS AVBL. .IWX...NONE. PBM
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.